MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. CVC CATHETER; LT SILICONE CVC

MEDICAL COMPONENTS, INC. CVC CATHETER; LT SILICONE CVC
Model Number MR28010721
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
Slow flow in both ways and no reflux in the red way and when performing the "flushing" procedure with saline solution when deactivating it, a fracture occurred.
 
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Received one 7f double lumen long-term silicone cvc for evaluation.A visual examination of the device indicated a tear in the lumen approximately 1cm distal to the end of the blue sleeve.The tear is curved, not straight and is approximately 4mm in length.A functional evaluation indicated that the lumen leaks when both the red and blue sides are flushed.The device was evaluated by medcomp engineering.Their review indicates the location, shape, and edges of the tear suggests it may have been caused by an accidental nick to the lumen with a sharp instrument.The contract manufacturer conducted a review of the manufacturing records for the lot number provided.The device history record review established the device was manufactured within specification and customer requirements.There were no deviations or process changes in the manufacturing and/or materials for this part number.All inspections and sequence of operations were properly followed and documented.A 100% leak test is performed during inspection of this device.This test is capable of detecting lumen holes/tears in the lumen that could lead to a malfunction.We are unable to determine the root cause or factors that may have contributed to this event.The report indicated that there was either slow or no flow from either lumen, indicating possible obstruction.The "fracture" occurred during flushing.It appears the catheter may have been stressed beyond the design capabilities.The instructions for use include the following information."excessive force should not be used to flush an obstructed lumen.".

Brand Name
CVC CATHETER
Common Device Name
LT SILICONE CVC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key20370653
Report Number2518902-2024-00062
Device Sequence Number19805729
Product Code LJS
UDI-Device Identifier00884908084283
UDI-Public00884908084283
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K003110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMR28010721
Device Catalogue NumberMR28010721
Device Lot NumberMRAL620
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexMale